MAUDE Adverse Event Report: Cortex Inc. OptiMap?; catheter, electrode recording, or probe, electrode recording

Cortex Inc. OptiMap?; catheter, electrode recording, or probe, electrode recording
Model Number OPTI-CATH-50
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 05/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a procedure to treat persistent atrial fibrillation, a farawave nav catheter and an optimap cortex catheter were used.The left atrial portion of the procedure was completed using the farawave catheter after pulmonary vein treatment.The farawave catheter was then removed, and the optimap catheter was inserted to visualize sources above 25%.The left atrial portion was completed without issue.After repositioning the faradrive sheath into the right atrium and reintroducing the farawave catheter, the patient experienced an approximately 15-second episode of heart block during right atrial mapping.Ventricular rhythm returned spontaneously without intervention, and mapping was continued with caution.The farawave catheter was exchanged for the optimap cortex catheter.The first optimap image set was successfully obtained, and three sources were ablated.When optimapping was attempted again, the optimap catheter could not be visualized.Troubleshooting was performed, including verification of all system connections and restarting the opal session, but visualization could not be restored.The optimap catheter was removed, and the farawave catheter was reinserted to recreate a new right atrial field map.The farawave catheter was again exchanged for the optimap catheter.The first post-ablation map displayed an additional source, although the map appeared slightly shifted.The physician proceeded with treatment based on the marked location.A second set of post-procedure maps was attempted, but the optimap catheter again failed to visualize.For patient safety, the procedure was stopped early, and the final post-procedure maps were not completed.The patient recovered fully without further issues.

Brand Name
OptiMap?
Common Device Name
catheter, electrode recording, or probe, electrode recording
Manufacturer (Section D)
Cortex Inc.
3350 scott blvd, suite 37b
santa clara CA 95054
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25513238
Report Number2124215-2026-31918
Device Sequence Number9940263
Product Code MTD
UDI-Device Identifier00850064686067
UDI-Public(01)00850064686067
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI-CATH-50
Device Catalogue NumberOPTI-CATH-50
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/16/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Supplement Date Received by Manufacturer06/08/2026
09/24/2026
Initial Report FDA Received Date06/15/2026
Supplement Report FDA Received Date06/29/2026
09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAWAVE CATHETER - BSC; FARAWAVE CATHETER - BSC
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale
Patient Weight189 LB